MAUDE Adverse Event Report: COOK INC ROYAL FLUSH PLUS FLUSH CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC ROYAL FLUSH PLUS FLUSH CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported during an angioplasty the physician was pulling the pigtail catheter with force up and over the bifurcation area and thought the catheter was caught on solid plaque and nicked the catheter.The force reportedly caused the catheter to keep separating in the middle section of the catheter.The physician was able to put a snare over the wire and snare the piece of catheter out of the patients anatomy.The physician reportedly believed the separation was due to "excessive calcium." a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), specifications and quality was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: "due to thin wall construction, extreme care must be exercised during manipulation and withdrawal.Catheter insertion through a synthetic vascular graft should be avoided whenever possible." additionally, "if resistance is encountered during manipulation, stop and determine the cause before proceeding any further." images were provided and the review of the images indicated that the pigtail of the catheter fractured.From the provided images, there was no evidence to suggest inefficient shaft to tip bonding.The complaint device was not returned, therefore; no physical examinations could be performed.However, a document based investigation evaluation was performed.Review of device history record shows no nonconforming events which could contribute to this failure mode.Based on document review, there is no evidence to suggest the product was not manufactured to specifications.The description of the event notes that, "the physician was pulling with more force than he thought was needed and figured that it was caught on solid plaque and nicked the catheter which caused it to keep separating." returned images also show the tip fragment is within close proximity to a previously implanted stent.It is possible that excess force, patient condition, and/or the stent contributed to this failure mode.However, without the benefit of this returned product, the root cause of this event is unable to be determined with certainty.We will continue to monitor for similar complaints.Per the risk assessment no further action is required.
 
Event or Problem Description
It was reported during an angioplasty procedure, the physician was pulling the pigtail catheter with force up and over the bifurcation area and thought the catheter was caught on solid plaque and nicked the catheter.The force reportedly caused the catheter to keep separating in the middle section of the catheter.The physician was able to put a snare over the wire and snare the piece of catheter out of the patients anatomy.The physician reportedly believed the separation was due to "excessive calcium." a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ROYAL FLUSH PLUS FLUSH CATHETER
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6075684
Report Number1820334-2016-01215
Device Sequence Number1602931
Product Code DQO
UDI-Device Identifier00827002137714
UDI-Public(01)00827002137714(17)190819(10)7194455
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberHN4.0-35-40-P-10S-PIG
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/03/2016
Supplement Report FDA Received Date01/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;